MAUDE Adverse Event Report: STRYKER SPINE-US DECOMPRESSION TUBE SNAKE ARM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US DECOMPRESSION TUBE SNAKE ARM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48080230
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the securing mechanism of a lite decompression tube snake arm is "crushed" and will not hold the tube.Surgery was successfully completed with no delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
Visual inspection: it was observed that the distal lever/clamp had deformed.The circular feature of the clamp had flattened.Functional inspection: the device was functionally inspected using a sample decompression tube.The tube did not fit securely onto to clamp due to the deformation.The connection was unstable and the tube was moving.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Per the surgical technique: for instruments designed for reuse: the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.Instruments should be examined for wear or damage by doctors and staff in operating centers prior to surgery.The examination shall include a visual and functional inspection of the working surfaces, articulation points, and springs.It should also include verifying all welded connections, that all components are present, and the cleanliness of the orifices and cavities, as well as the absence of any cracks, distortion, impact, corrosion or other change.For instruments with articulations, lubrication may be necessary.Using a silicone lubricating cream is recommended.The most likely cause of the reported event is normal wear after repeated use.
 
Event or Problem Description

Brand Name
DECOMPRESSION TUBE SNAKE ARM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12911056
Report Number0009617544-2021-00225
Device Sequence Number4962569
Product Code LXH
UDI-Device Identifier07613327263909
UDI-Public07613327263909
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48080230
Device Catalogue Number48080230
Device Lot Number192772
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer02/23/2022
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown